Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 24, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 8, 2008, 2:44 PM MST. It took effect at Dec 9, 2008, 12:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 2:44 PM MST (21:44 UTC)
- In effect from
- Dec 9, 2008, 12:00 PM MST
- Expired
- Dec 10, 2008, 3:21 AM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 082144 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 244 PM MST MON DEC 8 2008 MTZ009-048-091200- /O.UPG.KTFX.HW.A.0016.081209T1900Z-081210T1200Z/ /O.NEW.KTFX.HW.W.0024.081209T1900Z-081210T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 244 PM MST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 5 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP BY TUESDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AS A DEEPENING LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA COMBINED WITH INCREASING WESTERLY WINDS ALOFT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE EVENING HOURS TUESDAY NIGHT. WINDS GUSTS OF 70 MPH OR MORE ARE POSSIBLE THROUGH SOME WIND FAVORED LOCATIONS SUCH AS MOUNTAIN PASSES...SADDLES AND CANYON MOUTHS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-091200- /O.NEW.KTFX.HW.W.0024.081209T1900Z-081210T1200Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 244 PM MST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 5 AM MST WEDNESDAY. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP BY TUESDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...INCLUDING EASTERN GLACIER COUNTY...AS A DEEPENING LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA COMBINED WITH INCREASING WESTERLY WINDS ALOFT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE EVENING HOURS TUESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HOENISCH
4 follow-up statements
000 WWUS75 KTFX 091115 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 415 AM MST TUE DEC 9 2008 MTZ009-010-048-092200- /O.CON.KTFX.HW.W.0024.081209T1900Z-081210T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 415 AM MST TUE DEC 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP BY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...INCLUDING EASTERN GLACIER COUNTY...AS A DEEPENING LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA COMBINED WITH INCREASING WESTERLY WINDS ALOFT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE EVENING HOURS TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 092137 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MST TUE DEC 9 2008 MTZ009-010-048-100600- /O.CON.KTFX.HW.W.0024.000000T0000Z-081210T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 237 PM MST TUE DEC 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...INCLUDING EASTERN GLACIER COUNTY...AS A DEEPENING LOW PRESSURE SYSTEM CONTINUES TO TRACK ACROSS SOUTHERN CANADA COMBINED WITH INCREASING WESTERLY WINDS ALOFT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE EVENING HOURS TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 100454 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 954 PM MST TUE DEC 9 2008 MTZ009-010-048-101200- /O.CON.KTFX.HW.W.0024.000000T0000Z-081210T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 954 PM MST TUE DEC 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...INCLUDING EASTERN GLACIER COUNTY...AS A DEEPENING LOW PRESSURE SYSTEM CONTINUES TO TRACK ACROSS SOUTHERN CANADA COMBINED WITH INCREASING WESTERLY WINDS ALOFT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 101021 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 321 AM MST WED DEC 10 2008 MTZ009-010-048-101130- /O.CAN.KTFX.HW.W.0024.000000T0000Z-081210T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 321 AM MST WED DEC 10 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE NOT EXPECTED TO REACH WARNING CRITERIA. HOWEVER...THE EAST SLOPES OF THE ROCKIES WILL STILL SEE WIND GUSTS TO NEAR 50 MPH AT TIMES THIS MORNING AND CONTINUE TO DECREASE THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 8, 2:35 PM MST, 9 minutes earlier.
Area forecast discussion, Dec 8, 2:35 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 235 PM MST MON DEC 8 2008 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...AN UPPER LEVEL TROUGH WILL CONTINUE SOUTHEAST AND AWAY FROM THE REGION TONIGHT AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST TONIGHT THROUGH WEDNESDAY. DRIER CONDITIONS ARE EXPECTED TONIGHT AS THE RIDGE BUILDS IN. TRICKY TEMPERATURE FORECAST TONIGHT AS FRESH SNOW AND LIGHT WINDS ACROSS SOME AREAS THIS EVENING WILL ALLOW TEMPS TO FALL QUICKLY...HOWEVER CLOUD-COVER AND A DEVELOPING LEE-SIDE TROUGH OF LOW PRESSURE WILL LIKELY BRING WARMING TEMPERATURES TO WESTERN PORTIONS OF NORTH-CENTRAL MT AFTER MIDNIGHT. WEST-NORTHWEST FLOW ALOFT STRENGTHENS TUESDAY AND TUESDAY NIGHT WITH A SURFACE LOW PRESSURE CENTER MOVING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN TUESDAY NIGHT. WINDS ALOFT ARE STRONG ENOUGH TO SUPPORT A HIGH WINDS WARNING ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS TUESDAY AFTERNOON AND THROUGH TUESDAY NIGHT AND WILL UPGRADE THE WATCH FOR THE ROCKY MTN FRONT AND EXPAND THE WARNING INTO EASTERN GLACIER COUNTY AS WELL. WEST WINDS WILL ALSO BRING WARMER TEMPERATURES ON TUESDAY WITH HIGHS NEAR TO SLIGHTLY ABOVE AVERAGE. WEST TO NORTHWEST FLOW ALOFT CONTINUES THROUGH WEDNESDAY WITH TEMPS REMAINING ABOVE SEASONAL AVERAGES. WINDS WILL REMAIN WINDY BUT SHOULD DROP BELOW WIND WARNING CRITERIA BY WEDNESDAY MORNING AND REMAIN THERE THROUGH THE DAY ON WEDNESDAY. HOENISCH WEDNESDAY NIGHT THROUGH MONDAY NIGHT...THE MAIN WEATHER IMPACT WILL BE THE ARCTIC AIRMASS FOR THIS WEEKEND. MODELS CONTINUE TO BE ON TRACK WITH THIS. MODELS AGREE ON HAVING A RATHER MOIST NORTHWEST FLOW ALOFT OVER THE AREA FOR WEDNESDAY NIGHT INTO THURSDAY. IT APPEARS ONE COLD FRONT MOVE THROUGH THE AREA ON FRIDAY BRINGING COOLER AIR ALONG WITH A CONTINUED THREAT OF PRECIPITATION. HOWEVER THE COLDER ARCTIC FRONT IS FORECAST TO MOVE OVER THE AREA LATE FRIDAY INTO SATURDAY. MODELS DIFFER SOME ON THE TIMING OF THIS. THIS ARCTIC AIR WILL CONTINUE INTO EARLY NEXT WEEK. MODELS DIFFER ON UPPER AIR FEATURES OVER THE WEEKEND AND IN PARTICULAR WITH AN UPPER LOW THAT DEVELOPS SOMEWHERE SOUTHWEST OF MONTANA BY EARLY NEXT WEEK. EXPECT SNOW OVER THE WEEKEND BUT DUE TO DIFFERENCES AMONGST THE MODELS WITH UPPER AIR DETAILS AND ALSO FROM RUN TO RUN WITH EACH PARTICULAR MODEL..HAVE BROAD-BRUSHED SNOW FORECAST WITH GENERALLY CHANCE POPS. HAVE GONE ON THE COLD SIDE OF MOST GUIDANCE FOR THE WEEKEND. THINKING TEMPERATURES OVER THE ENTIRE AREA WILL STAY NEAR OR BELOW ZERO FROM LATE SATURDAY INTO EARLY NEXT WEEK. WILL CONTINUE TO HIGHLIGHT THIS MAJOR CHANGE IN WEATHER IN THE HAZARDOUS WEATHER OUTLOOK. BLANK && .AVIATION... UPDATED 1740Z. WIDESPREAD MVFR CONDITIONS PERSIST AS A STORM SYSTEM CONTINUES TO PUSH ACROSS NORTH CENTRAL MONTANA AND MOVES SLOWLY SOUTHEAST. LIGHT SNOW ALONG WITH LOW CEILINGS WILL CONTINUE THROUGH 20Z ALONG WITH AREAS OF MOUNTAIN OBSCUREMENT. CONDITIONS WILL SLOWLY IMPROVE AFTER 20Z AS THE SNOW ENDS AND CEILINGS GRADUALLY RISE. VFR CONDITIONS WILL GENERALLY PREVAIL AFTER 20Z THOUGH AREAS OF MVFR MAY PERSIST...ESPECIALLY IN THE VICINITY OF KLWT. && .PRELIMINARY POINT TEMPS/POPS... GTF 14 40 29 46 / 0 0 10 10 CTB 16 39 29 44 / 0 0 10 10 HLN 15 40 29 46 / 10 10 10 10 BZN 8 38 24 46 / 10 0 10 10 WEY -6 26 15 31 / 20 10 20 20 DLN 9 35 22 42 / 10 0 10 10 HVR 7 37 26 40 / 10 10 10 10 LWT 9 37 29 41 / 10 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM NOON TUESDAY TO 5 AM MST WEDNESDAY FOR MTZ009-010-048. && SHORT TERM...HOENISCH LONG TERM...BLANK AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 8, 9:20 AM MST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 920 AM MST MON DEC 8 2008 MTZ009-048-091630- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 920 AM MST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SEE GTFNPWTFX FOR MORE INFORMATION. AN ARCTIC AIRMASS WILL MOVE INTO THE AREA DURING THE PERIOD FROM FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY RESULT IN THE COLDEST TEMPERATURES SO FAR FOR THE SEASON. TEMPERATURES WILL LIKELY FALL TO NEAR OR BELOW ZERO SATURDAY NIGHT WITH NEAR OR BELOW ZERO TEMPERATURES EXPECTED TO CONTINUE INTO EARLY OF THE FOLLOWING WEEK. TEMPERATURES WELL BELOW ZERO ARE POSSIBLE. VERY COLD WIND CHILL TEMPERATURES COULD BE A CONCERN. SNOW IS EXPECTED WITH THIS ARCTIC AIRMASS BUT IT IS STILL TOO EARLY TO TELL EXACTLY HOW MUCH SNOW MIGHT FALL. ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVEL NEXT WEEKEND SHOULD BE AWARE OF THE POTENTIAL FOR BITTERLY COLD AIR. STAY TUNED TO THE LATEST FORECASTS FOR UP TO DATE INFORMATION ON THIS WINTER WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-091630- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 920 AM MST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ARCTIC AIRMASS WILL MOVE INTO THE AREA DURING THE PERIOD FROM FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY RESULT IN THE COLDEST TEMPERATURES SO FAR FOR THE SEASON. TEMPERATURES WILL LIKELY FALL TO NEAR OR BELOW ZERO SATURDAY NIGHT WITH NEAR OR BELOW ZERO TEMPERATURES EXPECTED TO CONTINUE INTO EARLY OF THE FOLLOWING WEEK. TEMPERATURES WELL BELOW ZERO ARE POSSIBLE. VERY COLD WIND CHILL TEMPERATURES COULD BE A CONCERN. SNOW IS EXPECTED WITH THIS ARCTIC AIRMASS BUT IT IS STILL TOO EARLY TO TELL EXACTLY HOW MUCH SNOW MIGHT FALL. ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVEL NEXT WEEKEND SHOULD BE AWARE OF THE POTENTIAL FOR BITTERLY COLD AIR. STAY TUNED TO THE LATEST FORECASTS FOR UP TO DATE INFORMATION ON THIS WINTER WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:46 AM MST | High Wind Watch | TFX | 10 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.